MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G51595
Medical Device Problem Codes Fluid/Blood Leak (1250); Gas/Air Leak (2946)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2a: additional common device names: catheter, nephrostomy, general & plastic surgery; catheter, nephrostomy.D2b: additional product codes: gbo; lje.E1: phone: (b)(6).H3: device evaluated by mfg?: device evaluation anticipated but not yet begun.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked during renal cyst drainage in a patient of unknown age and gender.A 6.3f pigtail drain was inserted in the patient.During aspiration of the cyst fluid, the doctor observed a significant presence of air bubbles in the syringe, raising suspicion of a potential air leak in the drain.Due to this, the drain was removed and replaced with a new drain.This exchange procedure resulted in discomfort for the patient.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter leaked during renal cyst drainage in a patient of unknown age and gender.A 6.3f pigtail drain was inserted into the patient.During aspiration of the cyst fluid, the doctor observed a significant presence of air bubbles in the syringe, raising suspicion of a potential air leak in the drain.Due to this, the drain was removed and replaced with a new drain.This exchange procedure resulted in discomfort for the patient.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures, as well as a visual inspection, functional test, and dimensional verification of the returned device, were conducted during the investigation.A total of five ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheters were returned; one was used and four were unopened.Tabletop testing confirmed that the used device was leaking from the cap hub connection site.A further examination discovered a folded flare to be present within the lumen of the mac-loc adaptor.The gap between the cap and mac-loc adaptor met the gap gauge requirement.The remaining devices were examined and confirmed to have been manufactured to specification with no evidence of leakage.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of all associated dhrs discovered one relevant recorded nonconformance.This one device was scrapped before further processing of the order.To date, a further search of our database records confirmed this to be an isolated complaint.Cook also reviewed product labeling.The current instructions for use [ifu__multi2_rev1] is packaged with this device.The product ifu states the following in consideration of the reported failure mode: pre-cautions: patients with indwelling drainage catheters should be evaluated routinely to ensure continuous function of the catheter.How supplied: upon removal from package, inspect the product to ensure no damage has occurred.After reviewing the device evaluation, it was determined that the device was manufactured out of specification.However, based on review of the dmr, ifu, and dhr, cook has concluded that there are no additional nonconforming devices either in-house or out in the field.Based on the information provided, inspection of the returned device, and the results of the investigation, cook has determined that the main cause of the event falls under a manufacturing issue.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21572698
Report Number1820334-2025-00239
Device Sequence Number8272227
Product Code FGE
UDI-Device Identifier00827002515956
UDI-Public(01)00827002515956(17)251027(10)15041446
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2025
Device Model NumberG51595
Device Catalogue NumberULT6.3-35-25-P-5S-CLDM-HC
Device Lot Number15041446
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by Manufacturer06/05/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown